Oklahoma, 2021

Cold in Oklahoma, February 14 to 16, 2021

February 14 to 16, 2021 · NWS OUN · 48 events in 48 counties and zones

Extreme and record breaking cold peaked across Oklahoma and Texas during the 14th-16th, with wind chills of -20 to as low as -30 degrees reported in much of the area. Air temperatures in the -10 to -20 range we also common on the 16th, with OKC reporting its second coldest low temperature ever recorded.

Where it happened

Every event with a place to put it; 48 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
48

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Extreme and record breaking cold peaked across Oklahoma and Texas during the 14th-16th, with wind chills of -20 to as low as -30 degrees reported in much of the area. Air temperatures in the -10 to -20 range we also common on the 16th, with OKC reporting its second coldest low temperature ever recorded.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 14, 5:44 AM CST, 16 minutes earlier.

Area forecast discussion, Feb 14, 5:44 AM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Norman OK
544 AM CST Sun Feb 14 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 420 AM CST Sun Feb 14 2021

A significant winter storm with possibly near blizzard conditions
and dangerous, life-threatening wind chills will affect the area
today. Travel is strongly discouraged as snow and blowing snow
could significantly reduce visibility and result in drifts of
snow.

Snow is already falling across the area in response to a lead
wave, ahead of the primary trough. Most of the ascent with this
wave has been focused along and north of I-40. This lead wave will
continue to move eastward this morning. There will probably be a
short lull between this wave and the primary wave (though light
snow will remain possible).

Water vapor imagery shows ascent from the primary wave spreading
across the Texas panhandle. As it approaches from the west, ascent
will progress eastward. Snow will first move into far western
Oklahoma and adjacent parts of north Texas just before sunrise.
The snow should become heavy as it moves eastward toward central
Oklahoma/I-35 corridor by early afternoon and then southeast/east
central Oklahoma by late afternoon into evening. Snow to liquid
ratios are expected be around ~20:1 (or perhaps even a little
higher) during the heaviest snowfall with the relatively cold
thermal profile. Snow intensity will decrease from west to east
during the afternoon and evening, with the heaviest snow expected
to move out before midnight across the southeast. However,
lingering light snow will remain possible overnight.

During the heaviest snow, the 925 mb winds are progged to be
between 25 to 30 knots. Momentum transfer on BUFKIT soundings
indicate wind gusts to 25 knots (~30 mph) may reach the surface.
Therefore, near blizzard conditions are possible in the heaviest
bands of snow.

These gusty northerly winds, combined with air temperatures in
single digits and teens, will result in wind chills of -15 to -25
deg F. These dangerously cold temperatures and wind chills will
make the risk of travel dangerous as you don’t want to become
stranded in your vehicle.

Amounts of snowfall are slightly lower for some locations and are
on the order of ~5 to 9" in the official forecast. Note that the
decrease is not as significant a change as it may appear on our
snowfall graphic (generally ~0.5" to 1.5 lower for some
locations). In addition, the relatively low water content will
make the snow easily blow around and drift. Some of the drifts
could be quite significant. This will make it difficult to measure
snowfall accurately. Therefore, please do not focus on specific
amounts because locations will appear to receive more or less snow
in short distances depending on drifting (regardless of actual
snowfall). Consequently, I would interpret any of the areas within
the 8 to 10" range to be a little broader as any values above 8"
are put in this range (e.g., 8.1" would show up as 8 to 10" on the
graphic). In reality, 6 to 10" is probably more representative on
the range of possibilities for these locations (especially given
the high sensitivity to QPF with the relatively high snow to
liquid ratios).

As the system departs, a very cold night is expected tonight with
lows below zero to near zero deg F. With continued northerly
winds, dangerously cold wind chills are expected with values of
-15 to -25 deg F. Some locations may get as low as -30 deg F.

Mahale

&&

.LONG TERM...
(Monday through Saturday)
Issued at 420 AM CST Sun Feb 14 2021

In the extended part of the forecast, the highlight is the
potential for another significant winter storm Tuesday into
Wednesday. Before we get to that, the dangerous cold/wind chills
will continue to be an issue Monday into Tuesday. High
temperatures Monday will be in the single digits and teens with
fresh snowpack. Combined with northerly winds, wind chills will
remain below zero deg F through the daytime hours. Winds should
decrease Tuesday night, which should allow for widespread sub-zero
temperatures (with continued dangerous wind chills).

The probability for snow will increase markedly Tuesday as
another system approaches the area. Similar to today’s system,
there are indications of two rounds with another lead wave ahead
of the primary trough. Ascent from the lead wave is currently
progged to be focused near the I-40 corridor Tuesday afternoon
into Tuesday evening, where snowfall totals could be around 3 to
6" (very preliminary forecast).

The uncertainty increases with the approach of the primary trough
and the northwest extent of precipitation with the deformation
zone late Tuesday night into Wednesday. Currently, the most likely
area for snowfall with the second round will be across the
southeast half to two-thirds of the area. Heavy snowfall is
possible with this second round with perhaps some high amounts
(8"+) across far southeast Oklahoma. Note this system is still a
few days out, so these amounts will continue to evolve.
Nevertheless, be prepared for dangerous travel conditions once
again in this period.

Temperatures were trended toward the colder end of guidance for
Friday given the remnant snowpack. Depending on the magnitude and
location of Tuesday/Wednesday’s snowfall, these temperatures may
need further refinement. There is still a light at the end of the
tunnel as we should get above freezing by Saturday (if not
Friday) as mid-level heights rise with an attendant increase in
the lower tropospheric temperatures.

Mahale

&&

.AVIATION...
(12Z TAFS)
Issued at 540 AM CST Sun Feb 14 2021

Outside of heavier snow bands, primarily MVFR conditions expected.
VLIFR conditions in snow and blowing snow expected most terminals,
at least briefly after 16Z, as main impact of moderate to heavy
snow moves over the region. Timing of this will be through the
afternoon hours at most terminals, ending from west to east by
00-02Z. Lingering light snow possible central and southern
Oklahoma into northern Texas thereafter to end of forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK   7  -5   6  -8 / 100  60   0   0
Hobart OK          7  -7   8  -7 / 100  40   0   0
Wichita Falls TX  13  -3  11  -5 / 100  60   0   0
Gage OK            5 -12   6  -8 / 100  20   0   0
Ponca City OK      5  -5   6 -10 / 100  50   0   0
Durant OK         15   1  14  -1 / 100  90  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Winter Storm Warning until 6 PM CST Monday for OKZ004>048-
     050>052.

TX...Winter Storm Warning until 6 PM CST Monday for TXZ083>090.

&&

SHORT TERM...10
LONG TERM....10
AVIATION...11
Hazardous weather outlook, Feb 14, 4:54 AM CST, 1 hour 6 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
454 AM CST Sun Feb 14 2021

OKZ004>048-050>052-TXZ083>090-151100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
454 AM CST Sun Feb 14 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Snow...
A winter storm will bring significant snowfall through this
evening. The heaviest snowfall will most likely occur this morning
across the west and move eastward this afternoon into the evening
hours. Snowfall totals around 5 to 10 inches are expected. A
gusty northerly wind will result in blowing and significant
drifting of snow as well as very poor visibility.

.Wind Chill...
Record cold temperatures are expected today and tonight. North to
northeast winds will drive the wind chills to dangerous levels.
Wind chills of 10 to 20 degrees below zero are expected today with
even colder wind chills of 20 to 30 below zero tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Wind Chill...
Dangerous wind chills of 20 to 30 degrees below zero are expected
over the northern half of Oklahoma early Monday and Tuesday. For
locations along the Red River, wind chills will bottom out around
10 to 20 degrees below zero on Monday and Tuesday.

.Snow...
Accumulating snowfall is likely Tuesday afternoon into Wednesday.
Significant snowfall is possible, especially across far southeast
Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

48 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Alfalfa

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Alfalfa forecast zone
Reported by
Mesonet
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.

Cold/Wind Chill, Atoka

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Atoka forecast zone
Reported by
Mesonet
Coordinates
34.374, -96.038 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -30 degrees were measured.

Cold/Wind Chill, Beckham

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Beckham forecast zone
Reported by
Mesonet
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.

Cold/Wind Chill, Blaine

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Blaine forecast zone
Reported by
Mesonet
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.

Cold/Wind Chill, Bryan

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Bryan forecast zone
Reported by
Mesonet
Coordinates
33.962, -96.260 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -15 to -25 degrees were measured.

Cold/Wind Chill, Caddo

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Caddo forecast zone
Reported by
Mesonet
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.

Cold/Wind Chill, Canadian

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Canadian forecast zone
Reported by
Mesonet
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.

Cold/Wind Chill, Carter

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Carter forecast zone
Reported by
Mesonet
Coordinates
34.251, -97.286 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -15 to -25 degrees were measured.

Cold/Wind Chill, Cleveland

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Cleveland forecast zone
Reported by
Mesonet
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.

Cold/Wind Chill, Coal

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Coal forecast zone
Reported by
Mesonet
Coordinates
34.588, -96.298 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -15 to -25 degrees were measured.

Cold/Wind Chill, Comanche

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Comanche forecast zone
Reported by
Mesonet
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.

Cold/Wind Chill, Cotton

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Cotton forecast zone
Reported by
Mesonet
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -30 degrees were measured.

Cold/Wind Chill, Custer

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Custer forecast zone
Reported by
Mesonet
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.

Cold/Wind Chill, Dewey

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Dewey forecast zone
Reported by
Mesonet
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.

Cold/Wind Chill, Ellis

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Ellis forecast zone
Reported by
Mesonet
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.

Cold/Wind Chill, Garfield

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Garfield forecast zone
Reported by
Mesonet
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.

Cold/Wind Chill, Garvin

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Garvin forecast zone
Reported by
Mesonet
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -30 degrees were measured.

Cold/Wind Chill, Grady

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Grady forecast zone
Reported by
Mesonet
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.

Cold/Wind Chill, Grant

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Grant forecast zone
Reported by
Mesonet
Coordinates
36.796, -97.786 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.

Cold/Wind Chill, Greer

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Greer forecast zone
Reported by
Mesonet
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.

Cold/Wind Chill, Harmon

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Harmon forecast zone
Reported by
Mesonet
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.

Cold/Wind Chill, Harper

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Harper forecast zone
Reported by
Mesonet
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.

Cold/Wind Chill, Hughes

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Hughes forecast zone
Reported by
Mesonet
Coordinates
35.048, -96.250 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -30 degrees were measured.

Cold/Wind Chill, Jackson

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Jackson forecast zone
Reported by
Mesonet
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -30 degrees were measured.

Cold/Wind Chill, Jefferson

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Jefferson forecast zone
Reported by
Mesonet
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -30 degrees were measured.

Cold/Wind Chill, Johnston

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Johnston forecast zone
Reported by
Mesonet
Coordinates
34.317, -96.661 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -30 degrees were measured.

Cold/Wind Chill, Kay

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Kay forecast zone
Reported by
Mesonet
Coordinates
36.818, -97.144 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.

Cold/Wind Chill, Kingfisher

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Kingfisher forecast zone
Reported by
Mesonet
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.

Cold/Wind Chill, Kiowa

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Kiowa forecast zone
Reported by
Mesonet
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.

Cold/Wind Chill, Lincoln

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Lincoln forecast zone
Reported by
Mesonet
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.

Cold/Wind Chill, Logan

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Logan forecast zone
Reported by
Mesonet
Coordinates
35.919, -97.443 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.

Cold/Wind Chill, Love

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Love forecast zone
Reported by
Mesonet
Coordinates
33.950, -97.244 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -15 to -25 degrees were measured.

Cold/Wind Chill, Major

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Major forecast zone
Reported by
Mesonet
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.

Cold/Wind Chill, Marshall

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Marshall forecast zone
Reported by
Mesonet
Coordinates
34.025, -96.769 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -15 to -25 degrees were measured.

Cold/Wind Chill, McClain

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
McClain forecast zone
Reported by
Mesonet
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -30 degrees were measured.

Cold/Wind Chill, Murray

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Murray forecast zone
Reported by
Mesonet
Coordinates
34.482, -97.068 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -30 degrees were measured.

Cold/Wind Chill, Noble

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Noble forecast zone
Reported by
Mesonet
Coordinates
36.389, -97.230 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.

Cold/Wind Chill, Oklahoma

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Oklahoma forecast zone
Deaths
1 direct, 0 indirect
Reported by
Mesonet
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured. A homeless man in his 50's died due to exposure to extremely cold temperatures in Oklahoma City.

Cold/Wind Chill, Payne

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Payne forecast zone
Reported by
Mesonet
Coordinates
36.077, -96.976 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.

Cold/Wind Chill, Pontotoc

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Pontotoc forecast zone
Reported by
Mesonet
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -30 degrees were measured.

Cold/Wind Chill, Pottawatomie

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Pottawatomie forecast zone
Reported by
Mesonet
Coordinates
35.207, -96.948 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -30 degrees were measured.

Cold/Wind Chill, Roger Mills

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Roger Mills forecast zone
Reported by
Mesonet
Coordinates
35.688, -99.696 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.

Cold/Wind Chill, Seminole

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Seminole forecast zone
Reported by
Mesonet
Coordinates
35.168, -96.615 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -30 degrees were measured.

Cold/Wind Chill, Stephens

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Stephens forecast zone
Reported by
Mesonet
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -30 degrees were measured.

Cold/Wind Chill, Tillman

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Tillman forecast zone
Reported by
Mesonet
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -30 degrees were measured.

Cold/Wind Chill, Washita

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Washita forecast zone
Reported by
Mesonet
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.

Cold/Wind Chill, Woods

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Woods forecast zone
Reported by
Mesonet
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.

Cold/Wind Chill, Woodward

When
February 14, 6:00 AM CST to February 16, 9:00 AM CST
Where
Woodward forecast zone
Reported by
Mesonet
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

Below zero wind-chills were recorded for an extended period, with the coldest readings recorded on the morning of the 15th, when wind chills of -20 to -35 degrees were measured.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Cold/Wind Chill, Oklahoma2021-02-16MaleOutside/Open AreasDirect

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, February 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 945781, 945783, 945784, 945785, 945786, 945787, 945788, 945789, 945790, 945791, 945807, 945808, 945810, 945811, 945812, 945813, 945814, 945815, 945816, 945817, 945818, 945819, 945821, 945822, 945823, 945824, 945826, 945827, 945828, 945829, 945831, 945832, 945834, 945835, 945837, 945838, 945839, 945840, 945841, 945842, and more.